MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PRSTHSS,KNE,PTLLOFMRTIBL,SMI-CNSTRND,CMNTDPLYMRMTALPLYMR

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PRSTHSS,KNE,PTLLOFMRTIBL,SMI-CNSTRND,CMNTDPLYMRMTALPLYMR
Model Number 74027271
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed, patient had a clicking noise while taking the knee through a range of motion two days after surgery.Dr.Claps brought the patient back and opened the knee to find out that the back of the post was damaged and it was hitting up against a ridge of bone inside of the box of the femur.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A visual inspection of the picture provided confirmed the stated failure mode.The post on the device is damaged.The medical investigation concluded that, although two photo images of the explanted liner were submitted, they did not provide insight into the root cause of the reported event.Without clinically relevant supporting documentation and/or the explant return/evaluation, the root cause of the reported clicking during rom and subsequent revision 2 days post implantation could not be definitively concluded.However, it was reportedly noted during the revision that the ¿back of the post was damaged and hitting up against a ridge of bone inside of the box of the femur.¿ the patient impact beyond the reported liner damage and revision just 2 days post implantation could not be determined.No further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include abnormal loading or alignment.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM
Common Device Name
PRSTHSS,KNE,PTLLOFMRTIBL,SMI-CNSTRND,CMNTDPLYMRMTALPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9516210
Report Number1020279-2019-04578
Device Sequence Number11613714
Product Code JWH
UDI-Device Identifier00885556179710
UDI-Public00885556179710
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027271
Device Catalogue Number74027271
Device Lot Number18DM12624
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;